Consumers and health professionals are advised that Global Therapeutics, following a safety investigation by the TGA, is recalling all batches and all pack sizes of its Fusion Hair Tonic and Oriental Botanicals Hairpro capsules, due to the risk of liver injury.
The recalled products all contain the same ingredients, including the herb Fallopia multiflora. The TGA previously published a safety advisory on 29 April 2019 regarding the potential for liver injury in people who consume products containing Fallopia multiflora.
The TGA has received 15 reports of liver-related adverse events since 2014 associated with Fusion Hair Tonic and Oriental Botanicals Hairpro, including six cases with markers of severe liver injury. The liver injuries led to hospitalisation in three cases. To date, all cases reported in Australia have either improved or resolved after discontinuation of the product. While the risk of drug-induced liver injury is low, it has the potential to be life-threatening.
The products being recalled are:
- Hair Tonic (AUST L: 300605)
- Hair Tonic – Fusion Health Capsules (AUST L: 183418)
- Hairpro (AUST L: 300621)
- Hairpro – Alopecia, Hair Loss, Premature Greying – Oriental Botanicals capsules (AUST L: 189993).
Information for consumers
Consumers who have any of the affected products should stop taking them immediately and return them to the place of purchase for a refund.
Drug-induced liver injury has the potential to be life threatening. While the likelihood of liver damage is rare, consumers should seek urgent medical advice if they experience any of the following symptoms: yellowing of the skin or eyes, dark urine, nausea, vomiting, unusual tiredness, weakness, stomach or abdominal pain and/or loss of appetite.
Consumers are advised to discuss any concerns or questions about this issue with their health professional.